Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Complete minimal hypersurfaces in the hyperbolic space $ \mathbb{H}^{4}$ with vanishing Gauss-Kronecker curvature


Authors: T. Hasanis, A. Savas-Halilaj and T. Vlachos
Journal: Trans. Amer. Math. Soc. 359 (2007), 2799-2818
MSC (2000): Primary 53C40; Secondary 53C42, 53C50
DOI: https://doi.org/10.1090/S0002-9947-07-04231-6
Published electronically: January 26, 2007
MathSciNet review: 2286057
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate 3-dimensional complete minimal hypersurfaces in the hyperbolic space $ \mathbb{H}^{4}$ with Gauss-Kronecker curvature identically zero. More precisely, we give a classification of complete minimal hypersurfaces with Gauss-Kronecker curvature identically zero, a nowhere vanishing second fundamental form and a scalar curvature bounded from below.


References [Enhancements On Off] (What's this?)

  • 1. L.J. Alias and B. Palmer, Curvature properties of zero mean curvature surfaces in four-dimensional Lorentzian space forms, Math. Proc. Cambridge Philos. Soc. 124 $ \left( 1998\right) $, 315-327. MR 1631131 (99f:53061)
  • 2. S. C. de Almeida and F.G.B. Brito, Minimal hypersurfaces of $ \mathbb{S}^{4}$ with constant Gauss-Kronecker curvature, Math. Z. 195 $ \left( 1987\right) $, 99-107. MR 0888131 (88i:53095)
  • 3. R.L. Bishop and B. O'Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc. 145 $ \left( 1969\right) $, 1-49. MR 0251664 (40:4891)
  • 4. M. do Carmo and M. Dajczer, Rotation hypersurfaces in spaces of constant curvature, Trans. Amer. Math. Soc. 277 $ \left( 1983\right) $, 685-709. MR 0694383 (85b:53055)
  • 5. S.Y. Cheng and S.T. Yau, Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math. 28 $ \left( 1975\right) $, 333-354. MR 0385749 (52:6608)
  • 6. M. Dajczer and D. Gromoll, Gauss parametrizations and rigidity aspects of submanifolds, J. Differential Geom. 22 $ \left( 1985\right) $, 1-12. MR 0826420 (87g:53088a)
  • 7. T. Hasanis, A. Savas-Halilaj and T. Vlachos, Minimal hypersurfaces with zero Gauss-Kronecker curvature, Illinois J. Math. 49 $ \left( 2005\right) $, 523-529. MR 2164350 (2006e:53107)
  • 8. T. Hasanis, A. Savas-Halilaj and T. Vlachos, Complete minimal hypersurfaces of $ \mathbb{S}^{4}$ with zero Gauss-Kronecker curvature, Math. Proc. Cambridge Philos. Soc., to appear.
  • 9. H. Omori, Isometric immersions of Riemannian manifolds, J. Math. Soc. Japan 19 $ \left( 1967\right) $, 205-214. MR 0215259 (35:6101)
  • 10. B. O' Neill, Semi-Riemannian Geometry; With Applications to Relativity, Pure and Applied Mathematics, 103. Academic Press, Inc. New York, $ \left( 1983\right) $. MR 0719023 (85f:53002)
  • 11. R. Palais, A global formulation of the Lie theory of transformation groups, Mem. Amer. Math. Soc.22 $ \left( 1957\right) $. MR 0121424 (22:12162)
  • 12. J. Ramanathan, Minimal hypersurfaces in $ \mathbb{S}^{4} $ with vanishing Gauss-Kronecker curvature, Math. Z. 205 $ \left( 1990\right) $, 645-658. MR 1082881 (91m:53048)
  • 13. S.T. Yau, Harmonic functions on complete Riemannian manifolds,Comm. Pure Appl. Math. 28 $ \left( 1975\right) $, 201-228. MR 0431040 (55:4042)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C40, 53C42, 53C50

Retrieve articles in all journals with MSC (2000): 53C40, 53C42, 53C50


Additional Information

T. Hasanis
Affiliation: Department of Mathematics, University of Ioannina, 45110 Ioannina, Greece
Email: thasanis@cc.uoi.gr

A. Savas-Halilaj
Affiliation: Department of Mathematics, University of Ioannina, 45110 Ioannina, Greece
Email: me00499@cc.uoi.gr

T. Vlachos
Affiliation: Department of Mathematics, University of Ioannina, 45110 Ioannina, Greece
Email: tvlachos@cc.uoi.gr

DOI: https://doi.org/10.1090/S0002-9947-07-04231-6
Keywords: Hyperbolic space, minimal hypersurface, second fundamental form, Gauss-Kronecker curvature, stationary surface.
Received by editor(s): April 27, 2005
Published electronically: January 26, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society